Continuity of the Hausdorff Measure of Continued Fractions and Countable Alphabet Iterated Function Systems
Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 1, pp. 261-286.

Nous montrons que, si J n (𝒢) est l’ensemble des réels dans [0,1] dont la fraction continue infinie est constituée de nombres entiers compris entre 1 et n, alors lim n H h n (J n (𝒢))=1=H 1 (J(𝒢)), où h n est la dimension de Hausdorff de J n (𝒢), H h n est la mesure de Hausdorff correspondant et où J(𝒢) est l’ensemble de tous les nombres irrationnels de [0,1], i.e. ceux dont la fraction continue est infinie. Nous montrons aussi que cette propriété n’est pas générale en construisant une classe de systèmes de fonctions itérées 𝒮 sur [0,1], formés de similarités, pour lesquels lim ̲ FE H h F (J F )<H h 𝒮 (J 𝒮 ) ; cette limite inférieure s’étend sur les sous-ensembles finis de l’alphabet infini E.

We prove that if by J n (𝒢) we denote the set of all numbers in [0,1] whose infinite continued fraction expansions have all entries in the finite set {1,2,...,n}, then lim n H h n (J n (𝒢))=1=H 1 (J(𝒢)), where h n is the Hausdorff dimension of J n (𝒢), H h n is the corresponding Hausdorff measure, and J(𝒢) denotes the set of all irrational numbers in [0,1], i .e. those whose continued fraction expansion is infinite. We also show that this property is not too common by constructing a class of infinite iterated function systems 𝒮 on [0,1], consisting of similarities, for which lim ̲ FE H h F (J F )<H h 𝒮 (J 𝒮 ); the lower limit is taken over finite subsets of the countable infinite alphabet E.

Reçu le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.938
Classification : 11A55,  28A78,  28A80,  37D35
Mots clés : Continued fractions, Hausdorff measure, Gauss map, bounded distortion, iterated function systems
@article{JTNB_2016__28_1_261_0,
     author = {Mariusz Urba\'nski and Anna Zdunik},
     title = {Continuity of the {Hausdorff} {Measure} of {Continued} {Fractions} and {Countable} {Alphabet} {Iterated} {Function} {Systems}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {261--286},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {1},
     year = {2016},
     doi = {10.5802/jtnb.938},
     mrnumber = {3464621},
     zbl = {1369.11057},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.938/}
}
Mariusz Urbański; Anna Zdunik. Continuity of the Hausdorff Measure of Continued Fractions and Countable Alphabet Iterated Function Systems. Journal de Théorie des Nombres de Bordeaux, Tome 28 (2016) no. 1, pp. 261-286. doi : 10.5802/jtnb.938. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.938/

[1] D. Hensley, « Continued fraction Cantor sets, Hausdorff dimension, and functional analysis », J. Number Theory 40 (1992), no. 3, p. 336-358. | Article | MR 1154044 | Zbl 0745.28005

[2] P. Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge Studies in Advanced Mathematics, vol. 44, Cambridge University Press, Cambridge, 1995, Fractals and rectifiability, xii+343 pages. | Article | Zbl 0819.28004

[3] R. D. Mauldin & M. Urbański, « Dimensions and measures in infinite iterated function systems », Proc. London Math. Soc. (3) 73 (1996), no. 1, p. 105-154. | Article | MR 1387085 | Zbl 0852.28005

[4] —, Graph directed Markov systems, Cambridge Tracts in Mathematics, vol. 148, Cambridge University Press, Cambridge, 2003, Geometry and dynamics of limit sets, xii+281 pages. | Article

[5] L. Olsen, « Hausdorff and packing measure functions of self-similar sets: continuity and measurability », Ergodic Theory Dynam. Systems 28 (2008), no. 5, p. 1635-1655. | Article | MR 2449548 | Zbl 1168.37007

[6] T. Szarek, M. Urbański & A. Zdunik, « Continuity of Hausdorff measure for conformal dynamical systems », Discrete Contin. Dyn. Syst. 33 (2013), no. 10, p. 4647-4692. | Article | Zbl 1280.37045